Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 107, NWS Green Bay, WI
NWS Green Bay, WI issued this severe thunderstorm warning at Jul 17, 2007, 3:44 PM CDT for Langlade County, Menominee County, Shawano County, Wisconsin. It was in force for 46 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 17, 2007, 3:44 PM CDT (20:44 UTC)
- Expired
- Jul 17, 2007, 4:30 PM CDT
- In force
- 46 min
- Issued by
- NWS Green Bay, WI
- Area
- Counties, with a storm outline in the text
Counties Langlade County, WI, Menominee County, WI, Shawano County, WI
The radar
The Green Bay radar (KGRB), 89 km from the middle of the area, began a volume at 20:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 17, 4:25 PM CDT | TSTM WND DMG | 2 W Bowler, WI | POWER LINES DOWN |
| Jul 17, 4:30 PM CDT | TSTM WND DMG | 3 S Bowler, WI | LARGE TREE DOWN ACROSS COUNTY HWY J |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 41 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 8.7 hours before the alert went out and 91 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 23 J/kg
- Mixed-layer CIN
- -69 J/kg
- Mixed-layer LCL
- 846 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 17 m²/s²
- 0-3 km storm-relative helicity
- 108 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KGRB 172044 SVRGRB WIC067-078-115-172130- /O.NEW.KGRB.SV.W.0107.070717T2044Z-070717T2130Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE GREEN BAY WI 344 PM CDT TUE JUL 17 2007 THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... LANGLADE COUNTY IN NORTH CENTRAL WISCONSIN... MENOMINEE COUNTY IN NORTHEAST WISCONSIN... SHAWANO COUNTY IN NORTHEAST WISCONSIN... * UNTIL 430 PM CDT * AT 340 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE HAIL...AND WINDS TO 60 MPH. THIS STORM WAS LOCATED 13 MILES NORTHWEST OF NEOPIT...OR ABOUT 8 MILES SOUTHEAST OF ANTIGO...AND MOVING SOUTHEAST AT 10 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... PHLOX BY 350 PM... MATTOON BY 400 PM... SEVERE THUNDERSTORMS PRODUCE STRONG WINDS AND HAIL. STAY AWAY FROM WINDOWS UNTIL THE STORM PASSES. IF OUTDOORS...GO TO A STURDY SHELTER. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. LAT...LON 4519 8896 4511 8919 4477 8900 4488 8869 $$ KURIMSKI
3 follow-up statements
000 WWUS53 KGRB 172058 SVSGRB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE GREEN BAY WI 358 PM CDT TUE JUL 17 2007 WIC067-078-115-172130- /O.CON.KGRB.SV.W.0107.000000T0000Z-070717T2130Z/ LANGLADE-MENOMINEE-SHAWANO- 358 PM CDT TUE JUL 17 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM CDT FOR SHAWANO...MENOMINEE AND LANGLADE COUNTIES... AT 357 PM...DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE HAIL...AND WINDS TO 60 MPH. THIS STORM WAS LOCATED NEAR PHLOX...OR ABOUT 12 MILES SOUTHEAST OF ANTIGO... MOVING SOUTHEAST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... NEOPIT BY 425 PM... MORGAN BY 430 PM... SEVERE THUNDERSTORMS PRODUCE STRONG WINDS AND HAIL. STAY AWAY FROM WINDOWS UNTIL THE STORM PASSES. IF OUTDOORS...GO TO A STURDY SHELTER. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. LAT...LON 4519 8896 4511 8919 4477 8900 4488 8869 $$ KURIMSKI
000
WWUS53 KGRB 172110
SVSGRB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
406 PM CDT TUE JUL 17 2007
WIC067-172116-
/O.CAN.KGRB.SV.W.0107.000000T0000Z-070717T2130Z/
LANGLADE-
406 PM CDT TUE JUL 17 2007
...THE SEVERE THUNDERSTORM WARNING FOR LANGLADE COUNTY IS
CANCELLED...
THE STORM THAT PROMPTED THE WARNING HAS MOVED OUT OF THE COUNTY.
LAT...LON 4508 8886 4503 8900 4503 8915 4477 8900
4488 8869
$$
WIC078-115-172130-
/O.CON.KGRB.SV.W.0107.000000T0000Z-070717T2130Z/
MENOMINEE-SHAWANO-
406 PM CDT TUE JUL 17 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM CDT
FOR SHAWANO AND MENOMINEE COUNTIES...
AT 405 PM...DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING LARGE HAIL...AND WINDS TO 60 MPH. THIS STORM
WAS LOCATED NEAR MATTOON...OR ABOUT 14 MILES SOUTHEAST OF ANTIGO...
MOVING SOUTHEAST AT 15 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
NEOPIT BY 425 PM...
MORGAN BY 430 PM...
SEVERE THUNDERSTORMS PRODUCE STRONG WINDS AND HAIL. STAY AWAY FROM
WINDOWS UNTIL THE STORM PASSES. IF OUTDOORS...GO TO A STURDY SHELTER.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
LAT...LON 4508 8886 4503 8900 4503 8915 4477 8900
4488 8869
$$
KURIMSKI000
WWUS53 KGRB 172127
SVSGRB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
427 PM CDT TUE JUL 17 2007
WIC078-115-172137-
/O.EXP.KGRB.SV.W.0107.000000T0000Z-070717T2130Z/
MENOMINEE-SHAWANO-
427 PM CDT TUE JUL 17 2007
...THE SEVERE THUNDERSTORM WARNING FOR SHAWANO AND MENOMINEE COUNTIES
EXPIRES AT 430 PM CDT...
THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED.
GUSTY WINDS...SMALL HAIL AND HEAVY RAIN ARE STILL POSSIBLE WITH THESE
THUNDERSTORMS.
LAT...LON 4508 8886 4503 8900 4503 8915 4477 8900
4488 8869
$$
KURIMSKIWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 17, 3:40 PM CDT, 4 minutes earlier.
Area forecast discussion, Jul 17, 3:40 PM CDT, 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 340 PM CDT TUE JUL 17 2007 .SHORT TERM...TNGT AND WED. WEAK SOUTHEASTERLY WIND PULLED H925-850 MOISTURE NORTH OVER THE REGION TODAY...WHICH PRODUCED SCATTERED CLOUDS ACROSS CENTRAL WISCONSIN. FARTHER TO THE NORTH...DIFFERENTIAL HEATING FROM THE CLOUDS TO THE SOUTH AND THE SUNNY TO PARTLY CLOUDY SKIES TO THE NORTH PRODUCED SEVERAL SLOW MOVING SHOWERS AND THUNDERSTORMS...WITH HEAVY RAIN...OVER VILAS...ONEIDA...AND LANGLADE COUNTIES. THESE SHOWERS AND THUNDERSTORMS WERE KICKED OFF BY AXIS OF MODERATE INSTABILITY EDGING NORTH OVER NC WI...SBCAPE OF AROUND 1000 J/KG...ALONG WITH A WEAK SHORTWAVE PASSING OVER NORTHERN WI. AT THIS TIME...EXPECT THE INTENSITY OF THE SHOWERS AND THUNDERSTORMS TO DIMINISH THIS EVENING OVER THE NORTH...AS WE LOSE DAYTIME HEATING AND THE SHORTWAVE SLIDES TO THE EAST. FOR THE REST OF THE SHORT TERM PERIOD...REGION REMAINS IN NW FLOW ALOFT...WHICH MAKES IT HARD TO GET A GOOD HANDLE ON THE TIMING OF PCPN AT THIS TIME...BUT BELIEVE THE PCPN CHANCES WILL DIMINISH DURING THE OVERNIGHT HOURS...WITH MAYBE A FEW SHOWERS OR THUNDERSTORMS ATTEMPTING TO PUSH INTO THE SRN OR WRN PART OF THE CWA...DEPENDING ON LOCATION OF UPSTREAM CONVECTION. NEXT WAVE OF ENERGY AND MOISTURE DROPS ACROSS THE REGION ON WED...SO HAVE KEPT THE EXISTING CHANCE POPS IN AND MADE SOME MINOR TWEAKS. NE WI SEEMS TO BE SITUATED BETWEEN THE TWO STRONGEST PIECES OF ENERGY...WITH THE WARM FRONT STILL ATTEMPTING TO SLIDE N ACROSS FAR SRN WI AND THE NEXT SHORT WAVE SLIDING ACROSS UPPER MICHIGAN. BUT BELIEVE WEAK TROUGH SLIDING ACROSS THE AREA DURING THE LATE MORN AND INTO THE AFTN WILL BRING SOME SHOWERS AND THUNDERSTORMS TO THE AREA. INSTABILITY LOOKS TO INCREASE AHEAD OF THE TROUGH ON WEDNESDAY...WITH CAPE VALUES RISING INTO THE 1000-1500 RANGE...WITH VALUES APPROACHING 2000 OVER CENTRAL WI DURING THE AFTERNOON. LI VALUES ALSO INCREASE TOWARDS THE -2 TO -4 RANGE. SHEAR LOOKS TO BE PRESENT IN THE 2-6KM RANGE AND IS SIMILAR TO TODAY...30-40KTS...WHICH SHOULD BE ENOUGH TO TILT SOME OF THE DEVELOPING UPDRAFTS. BUT OVERALL...BELIEVE THE SEVERE THREAT IS LIMITED. TEMPERATURES LOOKED TO BE IN GOOD SHAPE...SO HAVE ONLY MADE MINOR TWEAKS. .LONG TERM...WEDNESDAY NIGHT THROUGH NEXT TUESDAY. WE MIGHT GET TO AVOID A HEAT WAVE IF THE 12Z GFS IS CORRECT. IT HAS ONCE AGAIN COMES UP WITH A CUTOFF LOW THAT FORMS OVER WESTERN PENNSYLVANIA ON SATURDAY AND THEN RETROGRADES TO THE NORTHWEST EARLY NEXT WEEK. IF THIS IS CORRECT THEN OUR FORECAST AREA WILL BE SPARED 90 DEGREE HEAT AND HIGH HUMIDITIES THAT WERE FORECAST BY THE MODELS YESTERDAY. THE 12Z ECMWF IS SOMEHWAT SIMILAR TO THE GFS THOUGH THE SYSTEM PULLS EAST A LITTLE QUICKER. SO WE TRIMMED OUR TEMPERATURES BACK ABOUT 3-5 DEGREES EARLY NEXT WEEK BUT STAYED AWAY FROM A MORE DRASTIC CHANGE DUE TO THE INCONSISTENCIES OF THE MODELS. IN THE SHORTER RANGE A COLD FRONT WILL MOVE ACROSS THE AREA WEDNESDAY NIGHT AND BRING SCATTERED SHOWERS AND THUNDERSTORMS AND BE FOLLOWED BY COOL...DRY WEATHER FOR THURSDAY AND FRIDAY. && .AVIATION...EXPECT SHOWER AND THUNDERSTORM COVERAGE TO DIMINISH THIS EVENING WITH THE LOSS OF DAYTIME HEATING. OTHERWISE...CLOUD COVER AND POSSIBLE FOG REMAINS AN ISSUE FOR MOST SITES. THE AMOUNT OF CLOUD COVER WITH DETERMINE THE EXTENT OF THE FOG...AND BELIEVE THAT THE BEST CHANCES FOR CLEARING ARE ACROSS THE NORTH...SO HAVE LOWER VISBY IN RHI TAF. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Jul 17, 3:40 AM CDT, 12 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 340 AM CDT TUE JUL 17 2007 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-181100- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE- MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE- WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET- MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO- 340 AM CDT TUE JUL 17 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH-CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS TODAY AND TONIGHT...MAINLY SOUTH OF A LINE FROM WAUSAU...TO APPLETON...TO MANITOWOC. WIDESPREAD SEVERE WEATHER IS NOT EXPECTED...BUT A FEW OF THE STORMS COULD PRODUCE GUSTY WINDS. HEAVY RAINFALL IS ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS A CHANCE OF THUNDERSTORMS WEDNESDAY INTO THURSDAY. WIDESPREAD SEVERE WEATHER IS NOT EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED TO BE NECESSARY TODAY OR TONIGHT. SPOTTERS SHOULD FORWARD ANY REPORTS OF RAINFALL OVER 1 INCH TO THE NATIONAL WEATHER SERVICE IN GREEN BAY. LMZ521-522-541>543-564-181100- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN- THE ADJOINING WISCONSIN WATERS OF LAKE MICHIGAN OUT TO MID-LAKE- 340 AM CDT TUE JUL 17 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WATERS OF CENTRAL AND SOUTHERN GREEN BAY...AND LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO SHEBOYGAN. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS TODAY AND TONIGHT...MAINLY SOUTH OF MANITOWOC. SEVERE WEATHER IS NOT EXPECTED...BUT A FEW OF THE STORMS COULD PRODUCE GUSTY WINDS AND HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS A CHANCE OF THUNDERSTORMS WEDNESDAY INTO THURSDAY. WIDESPREAD SEVERE WEATHER IS NOT EXPECTED. SKOWRONSKI
In the hours before
Special weather statement, Jul 17, 3:03 PM CDT, 41 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GREEN BAY WI 303 PM CDT TUE JUL 17 2007 WIZ019-020-031-172030- LANGLADE-MENOMINEE-SHAWANO- 303 PM CDT TUE JUL 17 2007 ...STRONG THUNDERSTORMS MOVING THROUGH LANGLADE...MENOMINEE AND SHAWANO COUNTIES... AT 258 PM...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR ANTIGO...MOVING SOUTHEAST AT 10 MPH. HAIL UP TO ONE HALF INCH IN DIAMETER...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS STORM. THE THUNDERSTORM WILL BE NEAR... ANTIGO AROUND 310 PM... SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. KURIMSKI
Special weather statement, Jul 17, 3:23 PM CDT, 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GREEN BAY WI 323 PM CDT TUE JUL 17 2007 WIZ019-020-031-172130- LANGLADE-MENOMINEE-SHAWANO- 323 PM CDT TUE JUL 17 2007 ...STRONG THUNDERSTORMS MOVING THROUGH LANGLADE...MENOMINEE AND SHAWANO COUNTIES... AT 319 PM...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR ANTIGO...MOVING SOUTHEAST AT 10 MPH. HAIL UP TO ONE HALF INCH IN DIAMETER...WINDS GREATER THAN 40 MPH... BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS STORM. THE THUNDERSTORM WILL BE NEAR... 5 MILES WEST OF NEOPIT AROUND 430 PM... GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. KURIMSKI
Special weather statement, Jul 17, 3:28 PM CDT, 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GREEN BAY WI 328 PM CDT TUE JUL 17 2007 WIZ019-020-031-172100- LANGLADE-MENOMINEE-SHAWANO- 328 PM CDT TUE JUL 17 2007 ...STRONG THUNDERSTORMS MOVING THROUGH LANGLADE...MENOMINEE AND SHAWANO COUNTIES... AT 323 PM...DOPPLER RADAR INDICATED TWO STRONG THUNDERSTORMS NEAR ANTIGO...MOVING SOUTHEAST AT 20 MPH. HAIL UP TO ONE HALF INCH IN DIAMETER...WINDS GREATER THAN 40 MPH... BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THESE STORMS. THE THUNDERSTORMS WILL BE NEAR... NEOPIT AROUND 400 PM... GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED. KURIMSKI
The office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 17, 6:03 PM CDT | Severe Thunderstorm Warning | GRB | Shawano | 29 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.